Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2005

Severe Thunderstorm Warning 539, NWS Norman, OK

September 13, 2005Logan County, Noble County, Payne County, Oklahoma

NWS Norman, OK issued this severe thunderstorm warning at Sep 13, 2005, 7:13 PM CDT for Logan County, Noble County, Payne County, Oklahoma. It was in force for 47 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Sep 13, 2005, 7:13 PM CDT (00:13 UTC)
Expired
Sep 13, 2005, 8:00 PM CDT
In force
47 min
Issued by
NWS Norman, OK
Area
Counties, with a storm outline in the text

Counties Logan County, OK, Noble County, OK, Payne County, OK

The radar

The Vance AFB radar (KVNX), 96 km from the middle of the area, began a volume at 00:13 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Sep 13, 7:29 PM CDTHAIL 0.889 Wsw Perry, OK
Sep 13, 8:02 PM CDTHAIL 17 Sse Perry, OK
Sep 13, 8:05 PM CDTHAIL 13 N Stillwater, OK

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Sep 13, 3:00 PM CDTSevere Thunderstorm WatchSPC6 hr
Sep 13, 6:35 PM CDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Lamont, OK (KLMN), launched 00:00Z, 0.2 hours before the alert went out and 46 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lamont, OK at 00:00Z on 2005-09-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2659 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lamont, OK at 00:00Z on 2005-09-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 47 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2659 J/kg
Mixed-layer CIN
-9 J/kg
Mixed-layer LCL
2043 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
47 m²/s²
0-3 km storm-relative helicity
74 m²/s²
Significant tornado parameter
0.0
Supercell composite
3.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KOUN 140013
SVROUN
OKC083-103-119-140100-
/O.NEW.KOUN.SV.W.0539.050914T0013Z-050914T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
713 PM CDT TUE SEP 13 2005

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  LOGAN COUNTY IN CENTRAL OKLAHOMA
  PAYNE COUNTY IN CENTRAL OKLAHOMA
  NOBLE COUNTY IN NORTHERN OKLAHOMA

* UNTIL 800 PM CDT

* AT 713 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  SEVERE THUNDERSTORMS ALONG A LINE EXTENDING FROM PERRY TO 5 MILES
  SOUTHWEST OF ORLANDO...MOVING EAST AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE LAKE CARL BLACKWELL...LAKE
  MCMURTRY...MORRISON...ORLANDO...PERRY AND STILLWATER.

HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 60 MPH ARE LIKELY.

LAT...LON 3635 9740 3608 9752 3612 9694 3638 9694

$$
2 follow-up statements
000 
WWUS54 KOUN 140021
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
720 PM CDT TUE SEP 13 2005

OKC083-103-119-140100-
/O.CON.KOUN.SV.W.0539.000000T0000Z-050914T0100Z/
LOGAN OK-NOBLE OK-PAYNE OK-
720 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR PAYNE...NOBLE AND LOGAN COUNTIES...

AT 720 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A 
SEVERE THUNDERSTORM 4 MILES WEST OF ORLANDO...MOVING EAST AT 25 MPH. 
THIS STORM WAS BECOMING BETTER ORGANIZED AND WILL SOME APPROACH 
INTERSTATE 35.

* LOCATIONS IN THE WARNING INCLUDE LAKE CARL BLACKWELL...LAKE
  MCMURTRY...MORRISON...ORLANDO AND PERRY.

THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 176 AND 188.

HAIL UP TO THE SIZE OF GOLFBALLS AND WINDS OF 60 MPH ARE LIKELY.

LAT...LON 3633 9740 3608 9757 3612 9694 3638 9694

$$
000 
WWUS54 KOUN 140049
SVSOUN

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
747 PM CDT TUE SEP 13 2005

OKC083-103-119-140100-
/O.CON.KOUN.SV.W.0539.000000T0000Z-050914T0100Z/
LOGAN OK-NOBLE OK-PAYNE OK-
747 PM CDT TUE SEP 13 2005

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR PAYNE...NOBLE AND LOGAN COUNTIES...

AT 747 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A 
SEVERE THUNDERSTORM EXTENDING FROM PERRY TO ORLANDO... MOVING EAST 
AT 25 MPH.

* LOCATIONS IN THE WARNING INCLUDE LAKE CARL BLACKWELL...LAKE   
MCMURTRY...MORRISON...ORLANDO AND PERRY. INTERSTATE 35 ACROSS 
SOUTHERN NOBLE COUNTY WILL CONTINUE TO BE AFFECTED BY THE STORM.

HAIL UP TO THE SIZE OF QUARTERS AND WINDS OF 65 MPH ARE LIKELY.

LAT...LON 3633 9740 3608 9757 3612 9694 3638 9694

$$
CJS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 13, 3:24 PM CDT, 3 hours 49 minutes earlier.

Area forecast discussion, Sep 13, 3:24 PM CDT, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
324 PM CDT TUE SEP 13 2005

.DISCUSSION...COLD FRONT HAS PUSHED INTO NWRN OK AND CONTINUES TO
EDGE SLOWLY SEWD. CU HAS BEGUN TO THICKEN ALONG NRN OK/KS BORDER
WHERE FRONT AND OUTFLOW FROM MORNING CONVECTION MEET. ALSO SAT
LOOPS SHOW DEVELOPING CU ALONG THE SFC BNDRY FROM AROUND ALVA SWWD
INTO THE ERN TX PANHANDLE. AMS HAS BECOME VERY UNSTABLE THIS AFTN
AND WITH CONVERGENCE INCREASING AS SFC WINDS BACK AHEAD OF FRONT
EXPECT TSTMS TO INITIATE WITHIN THE NEXT FEW HOURS. DEEP LAYER
SHEAR HAS INCREASED DURING THE DAY AND BECOME MORE FAVORABLE FOR
ORGANIZED SEVERE. IN ADDITION...HEAVY RAIN IS ALSO A THREAT
TONIGHT ESP ACROSS PARTS OF NCNTRL OK WHERE LLJ WILL INTERACT WITH
FNTL BNDRY LATER TONIGHT. DIFFICULT TO PINPOINT WHERE SFC BNDRY
WILL BE DURING THE DAY WED AS OVERNIGHT CONVECTION WILL LIKELY
GENERATE OUTFLOW BOUNDARIES. WITH ANOTHER S/W APCHG FROM THE SRN
ROCKIES AND FRONT/OUTFLOW BNDRS AROUND TSTM CHANCES WILL REMAIN
HIGH INTO WED NIGHT. PRECIP CHANCES DIMINISHING FROM THE WEST
THURSDAY AS S/W MOVES THROUGH AND SFC BNDRY SHIFTS SOUTH OF THE
AREA. PRECIP CHANCES DIMINISH INTO THE WEEKEND AS UPR RDG BUILDS
OVER THE SRN ROCKIES/PLAINS.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  67  84  66  85 /  50  50  50  40
HOBART OK         67  86  66  85 /  30  40  50  30
WICHITA FALLS TX  71  92  70  88 /  20  50  50  40
GAGE OK           61  77  60  82 /  40  30  30  20
PONCA CITY OK     65  80  64  82 /  60  60  40  30
DURANT OK         74  90  71  87 /  20  50  50  50

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...NONE.
TX...NONE.
&&

02
Hazardous weather outlook, Sep 13, 11:55 AM CDT, 7 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1155 AM CDT TUE SEP 13 2005

OKZ004>048-050>052-TXZ083>090-141200-

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND
TONIGHT ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.

LOCATION...
THE SEVERE WEATHER RISK COVERS AREAS NORTH AND WEST OF A LINE
EXTENDING FROM SEYMOUR AND WICHITA FALLS TEXAS...TO LAWTON...
NORMAN...AND CHANDLER.

TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 3 PM
THROUGH MIDNIGHT.

IMPACTS...
SOME DAMAGE TO AUTOMOBILES AND TENDER VEGETATION FROM HAIL THE SIZE
OF GOLFBALLS... DAMAGING WIND GUSTS TO 70 MPH... AND FLASH FLOODING
RAINFALL.

RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND EVENING.

DISCUSSION...
A COLD FRONT MOVING INTO FAR NORTHWEST OKLAHOMA AT MIDDAY WILL ACT
AS A FOCUSING MECHANISM FOR THUNDERSTORM ACTIVITY AS IT MOVES SLOWLY
SOUTHEAST THROUGH THE NORTHERN PORTIONS OF OKLAHOMA BY LATE
AFTERNOON. THE FRONT SHOULD MOVE INTO CENTRAL SECTIONS OF OKLAHOMA
DURING THE EVENING AND OVERNIGHT HOURS. IN ADDITION TO THE COLD
FRONT... A DRY LINE MAY SHARPEN OVER WEST TEXAS... AND POSSIBLY
PROVIDE A FOCUS FOR THUNDERSTORM DEVELOPMENT.

ALTHOUGH A CAPPING INVERSION WILL INITIALLY INHIBIT THUNDERSTORM
DEVELOPMENT... STRONG SURFACE HEATING AND CONVERGENCE NEAR THE FRONT
SHOULD WEAKEN THE CAP. STRONG AND SEVERE THUNDERSTORM INITIATION IS
EXPECTED DURING THE MID TO LATE AFTERNOON HOURS NEAR AND JUST NORTH
OF THE COLD FRONT IN NORTHERN OKLAHOMA. THE STORMS WILL BUILD SOUTH
AND SOUTHWEST ACROSS NORTHERN OKLAHOMA THROUGH THE LATE AFTERNOON
AND OVERNIGHT HOURS. MEANWHILE... THUNDERSTORMS THAT DEVELOP NEAR
THE DRYLINE COULD MOVE INTO SOUTHWEST PORTIONS OF OKLAHOMA AND NORTH
TEXAS LATE THIS AFTERNOON AND EVENING.

INSTABILITIES ARE EXPECTED TO REACH MODERATE TO HIGH LEVELS ACROSS
THE AREA BY LATE THIS AFTERNOON. THE WINDS AT MID AND HIGH ALTITUDES
WILL BECOME QUITE STRONG THIS AFTERNOON AND TONIGHT. THE COMBINATION
OF STRONG DEEP LAYER WIND SHEAR AND LARGE INSTABILITIES COULD RESULT
IN A FEW SUPERCELL THUNDERSTORMS LATE THIS AFTERNOON AND EVENING
PRODUCING HAIL TO AROUND THE SIZE OF GOLFBALLS AND DAMAGING WIND
GUSTS TO 70 MPH. THE STORMS MAY ORGANIZE INTO ONE OR MORE LARGER
CLUSTERS OVERNIGHT.

IN ADDITION TO THE POTENTIAL FOR SEVERE WEATHER... THERE WILL ALSO
BE A CONCERN FOR VERY HEAVY RAINFALL... PRIMARILY OVER NORTH-CENTRAL
OKLAHOMA TONIGHT. REPEATED THUNDERSTORM DEVELOPMENT IN THIS AREA
COULD LEAD TO LOCALLY HEAVY RAINFALL AND POSSIBLE FLASH FLOODING.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT WEDNESDAY SEP 14.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...80 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...60 PERCENT.

OTHER HAZARDOUS WEATHER...
NONE.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

THUNDERSTORM OUTLOOK...
SEVERE STORMS WILL AGAIN BE POSSIBLE WEDNESDAY THROUGH FRIDAY...
WITH THE GREATEST INSTABILITY AND WIND SHEAR EXPECTED ON WEDNESDAY.
THE SEVERE WEATHER RISK WILL BE SEEN MAINLY OVER WESTERN NORTH TEXAS
AND THE SOUTHERN HALF OF OKLAHOMA. WITH THE MENTIONED FRONTAL
BOUNDARY STALLING OVER NORTHERN TEXAS LATE WEDNESDAY INTO
THURSDAY... VERY HEAVY RAINFALL WILL BE POSSIBLE JUST NORTH OF WHERE
THE FRONT STALLS. THE CHANCE FOR THUNDERSTORMS WILL DECREASE OVER
THE WEEKEND.

OTHER HAZARDOUS WEATHER...
NONE.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
WEDNESDAY... SEPTEMBER 14.

CJS

In the hours before

Local storm report, Sep 13, 5:59 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
559 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0555 PM     HAIL             8 NNW HOLLIS            34.80N 99.97W
09/13/2005  0.75 INCH        HARMON             OK   PUBLIC

&&

TY/JLP
Local storm report, Sep 13, 6:38 PM CDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
638 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0630 PM     HAIL             3 NE OKEENE             36.15N 98.28W
09/13/2005  1.25 INCH        BLAINE             OK   BROADCAST MEDIA

&&

TY/JLP
Local storm report, Sep 13, 7:00 PM CDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
700 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0655 PM     HAIL             8 NNW HOLLIS            34.80N 99.97W
09/13/2005  1.00 INCH        HARMON             OK   PUBLIC

0655 PM     TSTM WND GST     8 NNW HOLLIS            34.80N 99.97W
09/13/2005  60 MPH           HARMON             OK   PUBLIC

            ESTIMATED WIND GUST.

&&

TY/JLP
Local storm report, Sep 13, 7:07 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
707 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             9 WNW WILLOW            35.10N 99.66W
09/13/2005  1.25 INCH        GREER              OK   PUBLIC

&&

TY/JLP
Special weather statement, Sep 13, 7:08 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
708 PM CDT TUE SEP 13 2005

OKZ013-019-020-140030-
NOBLE OK-PAYNE OK-LOGAN OK-
708 PM CDT TUE SEP 13 2005

...SIGNIFICANT WEATHER ADVISORY...

THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOGAN...NOBLE AND PAYNE
COUNTIES.

STRONG THUNDERSTORMS WERE LOCATED FROM 8 MILES WEST OF ORLANDO TO
JUST WEST OF PERRY AT 708 PM CDT...MOVING EAST AT 25 MPH.

STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY.
Local storm report, Sep 13, 7:11 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
711 PM CDT TUE SEP 13 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0705 PM     HAIL             HAYWARD                 36.28N 97.51W
09/13/2005  1.00 INCH        GARFIELD           OK   PUBLIC

&&

TY/JLP

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Sep 13, 7:18 PM CDTSevere Thunderstorm WarningOUNWashita42 min
Sep 13, 7:22 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson38 min
Sep 13, 7:42 PM CDTSevere Thunderstorm WarningOUNBeckham33 min
Sep 13, 7:52 PM CDTSevere Thunderstorm WarningOUNCuster, Washita23 min
Sep 13, 7:54 PM CDTSevere Thunderstorm WarningOUNJackson, Tillman51 min
Sep 13, 7:56 PM CDTSevere Thunderstorm WarningOUNNoble, Payne49 min
Sep 13, 8:11 PM CDTSevere Thunderstorm WarningOUNCuster49 min
Sep 13, 8:43 PM CDTSevere Thunderstorm WarningOUNNoble, Payne47 min
Sep 13, 8:46 PM CDTSevere Thunderstorm WarningOUNBlaine, Dewey44 min
Sep 13, 8:49 PM CDTSevere Thunderstorm WarningOUNGreer, Kiowa41 min
Sep 13, 8:54 PM CDTSevere Thunderstorm WarningOUNJackson36 min
Sep 13, 9:04 PM CDTSevere Thunderstorm WarningOUNCaddo26 min
Sep 13, 9:19 PM CDTSevere Thunderstorm WarningOUNCanadian, Kingfisher26 min
Sep 13, 9:27 PM CDTSevere Thunderstorm WarningOUNKiowa48 min
Sep 13, 9:41 PM CDTSevere Thunderstorm WarningOUNKingfisher, Logan49 min
Sep 13, 11:40 PM CDTSevere Thunderstorm WarningOUNJackson35 min
Sep 14, 1:39 AM CDTSevere Thunderstorm WarningOUNCanadian, Grady32 min
Sep 14, 1:52 AM CDTSevere Thunderstorm WarningOUNCleveland, Oklahoma38 min
Sep 14, 3:10 AM CDTSevere Thunderstorm WarningOUNPottawatomie, Seminole34 min
Sep 14, 3:16 AM CDTSevere Thunderstorm WarningOUNBeckham, Custer, Roger Mills, Washita44 min
Sep 14, 3:19 AM CDTSevere Thunderstorm WarningOUNCanadian41 min
Sep 14, 3:56 AM CDTSevere Thunderstorm WarningOUNCuster, Washita49 min
Sep 14, 5:09 AM CDTSevere Thunderstorm WarningOUNComanche51 min
Sep 14, 6:36 PM CDTSevere Thunderstorm WarningOUNGreer, Jackson39 min

Nearby

Severe Thunderstorm Warnings in Oklahoma, 2005Every severe thunderstorm warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.